Alert archive / Virginia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 2, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Jan 14, 2005, 7:36 AM EST for Dorchester County, Maryland; 4 counties in Virginia. It was in force for 219 days. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 14, 2005, 7:36 AM EST (12:36 UTC)
- Expired
- Aug 21, 2005, 5:48 PM EDT
- In force
- 219 days
- Issued by
- NWS Wakefield, VA
- Area
- Counties, with a storm outline in the text
Counties Dorchester County, MD, City of Franklin, VA, City of Suffolk, VA, Isle of Wight County, VA, Southampton County, VA
The radar
The Norfolk radar (KAKQ), 36 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 21, 5:10 PM EDT | HAIL 1 | W Indika, VA | QUARTER SIZED HAIL REPORTED ABOUT A HALF MILE WEST OF INDIKA...OR 2 MILES NORTH OF ROUTE 460. |
| Aug 21, 5:15 PM EDT | TSTM WND DMG | 1 N Kings Fork, VA | SEVERAL TREES DOWN WITHIN 1 MILE NORTH OF ROUTE 460. |
| Aug 21, 5:15 PM EDT | HAIL 0.88 | 1 N Kings Fork, VA | NICKEL TO QUARTER SIZED HAIL REPORTED 1 MILE NORTH OF KINGS FORK AND ROUTE 460. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 14, 5:00 AM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 0.6 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 480 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 409 m²/s²
- 0-3 km storm-relative helicity
- 430 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KAKQ 141237 SVRAKQ MDC019-141300- /X.NEW.KAKQ.SV.W.0002.050114T1236Z-050114T1300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 736 AM EST FRI JAN 14 2005 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DORCHESTER COUNTY IN SOUTHEAST MARYLAND * UNTIL 800 AM EST * AT 733 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CROCHERON...OR ABOUT 18 MILES NORTHWEST OF CRISFIELD...AND MOVING EAST AT 45 MPH. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3821 7625 3804 7617 3821 7591 3834 7586 $$
5 follow-up statements
000
WUUS51 KAKQ 081539
SVRAKQ
VAC093-175-620-081615-
/O.NEW.KAKQ.SV.W.0002.050308T1539Z-050308T1615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1039 AM EST TUE MAR 8 2005
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF FRANKLIN IN SOUTHEAST VIRGINIA
ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA
SOUTHAMPTON COUNTY IN SOUTHEAST VIRGINIA
* UNTIL 1115 AM EST
* AT 1037 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BURDETTE...OR ABOUT 9 MILES
NORTH OF FRANKLIN...AND MOVING SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WALTERS... COLLOSSE AND HUNTERDALE BY 1045 AM EST...
CARRSVILLE... LEES MILL AND FRANKLIN BY 1050 AM EST...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES
OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE
TOLL FREE AT...1...800...7 3 7...8 6 2 4.
LAT...LON 3693 7689 3684 7709 3657 7695 3673 7679
$$000 WWUS51 KAKQ 081558 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1057 AM EST TUE MAR 8 2005 VAC093-175-620-081615- /O.CON.KAKQ.SV.W.0002.000000T0000Z-050308T1615Z/ CITY OF FRANKLIN VA-SOUTHAMPTON VA-ISLE OF WIGHT VA- 1057 AM EST TUE MAR 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1115 AM EST FOR SOUTHWESTERN ISLE OF WIGHT...EASTERN SOUTHAMPTON AND NORTHEASTERN CITY OF FRANKLIN COUNTIES... AT 1055 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LEES MILL...OR ABOUT NEAR HOLLAND...MOVING SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... WALTERS AND HUNTERDALE BY 1045 AM EST FRANKLIN AND COLLOSSE BY 1050 AM EST LEES MILL AND CARRSVILLE BY 1055 AM EST DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 3693 7689 3684 7709 3657 7695 3673 7679 $$ JAB
000
WUUS51 KAKQ 212106
SVRAKQ
VAC093-800-212145-
/O.NEW.KAKQ.SV.W.0002.050821T2106Z-050821T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
506 PM EDT SUN AUG 21 2005
THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CITY OF SUFFOLK IN SOUTHEAST VIRGINIA
ISLE OF WIGHT COUNTY IN SOUTHEAST VIRGINIA
* UNTIL 545 PM EDT
* AT 504 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
INDIKA...OR ABOUT NEAR WINDSOR...AND MOVING EAST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LONGVIEW BY 520 PM EDT...
KINGS FORK BY 525 PM EDT...
CHUCKATUCK AND WILLS CORNER BY 530 PM EDT...
DRIVER AND WILROY BY 545 PM EDT...
LAT...LON 3695 7673 3679 7679 3669 7650 3688 7644
$$
HURLEY000 WWUS51 KAKQ 212116 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 516 PM EDT SUN AUG 21 2005 VAC093-800-212145- /O.CON.KAKQ.SV.W.0002.000000T0000Z-050821T2145Z/ CITY OF SUFFOLK VA-ISLE OF WIGHT VA- 516 PM EDT SUN AUG 21 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM EDT FOR ISLE OF WIGHT AND CITY OF SUFFOLK COUNTIES... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR INDIKA...OR ABOUT NEAR WINDSOR...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... KINGS FORK BY 525 PM EDT CHUCKATUCK AND WILLS CORNER BY 530 PM EDT WILROY...MAGNOLIA...DRIVER AND 6 MILES SOUTHWEST OF DEANES BY 545 PM EDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3695 7673 3679 7679 3669 7650 3688 7644 PLEASE SEND YOUR REPORTS OF HAIL AND/OR WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED...BY CALLING NOAAS NATIONAL WEATHER SERVICE TOLL FREE AT...1...800...7 3 7...8 6 2 4. $$ HURLEY
000 WWUS51 KAKQ 212148 SVSAKQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 548 PM EDT SUN AUG 21 2005 VAC093-800-212154- /O.EXP.KAKQ.SV.W.0002.000000T0000Z-050821T2145Z/ CITY OF SUFFOLK VA-ISLE OF WIGHT VA- 545 PM EDT SUN AUG 21 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ISLE OF WIGHT COUNTY AND THE CITY OF SUFFOLK HAS EXPIRED... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF THUNDERSTORMS OVER THE CITY OF SUFFOLK...MAINLY OVER THE EASTERN HALF. AT THE SAME TIME...A SMALLER AREA OF WEAKER THUNDERSTORMS WAS LOCATED OVER CENTRAL ISLE OF WIGHT COUNTY. OVER THE PAST SEVERAL MINUTES...THE THUNDERSTORMS WHICH PROMPTED THE WARNING...CURRENTLY OVER SUFFOLK...HAD WEAKENED AND ARE NO LONGER CONSIDERED SEVERE. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE AT 545 PM EDT. LAT...LON 3695 7673 3679 7679 3669 7650 3688 7644 $$ HURLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 14, 5:00 AM EST, 2 hours 36 minutes earlier.
Area forecast discussion, Jan 14, 5:00 AM EST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
500 AM EST FRI JAN 14 2005
.SHORT TERM (TODAY)...
LINE OF HEAVY SHOWERS/EMBEDDED TSTMS MOVG THRU PIEDMONT ATTM. LINE
SHOWING SOME BOWING SEGMENTS AND HAVE ISSUED TORS FOR A FEW OF THE
STRONGER CIRCULATIONS. WILL CONT TO MONITOR BUT NO SVR REPORTS
RECEIVED YET. TORN WATCH IN EFFECT UNTIL 7 AM.
OTHER CONCERN IS FOR FLOOD THREAT AS TRAINING CELLS DUMPING
RAINFALL RATES OF UP TO AN INCH PER HOUR. REPORT OF A FLOODING
SECONDARY ROAD IN FLUVANNA BUT NO WIDESPREAD FLOODING REPORTED YET.
FLOOD WATCH IN EFFECT FOR I95 CORRIDOR AND WESTWARD TIL 10 AM.
PCPN AREA MOVES TO COAST THROU EARLY AFTERNOON AND MAY NEED TO
EXTEND FLOOD WATCH FOR EASTERN HALF.
&&
.LONG TERM (TONIGHT THROUGH THURSDAY)...
DIDNT SPEND MUCH TIME ON THIS PD WITH ALL THE SHORT TERM ISSUES.
GOING FCST BASICALLY UNCHANGED.
&&
.AVIATION...
MVFR/IFR IN HEAVY RAIN IMPROVING TO VFR THIS AFTN FROM WEST TO EAST.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...TORNADO WATCH.
NC...FLOOD WATCH BERTIE...HERTFORD...NORTHAMPTON TIL 10 AM.
VA...FLOOD WATCH TIL 10 AM I95 CORRIDOR AND WEST. TORNADO WATCH
UNTIL 7AM.
MARINE...GALE WARNING FOR ZONE ANZ658 THROUGH SATURDAY.
...GALE WARNING FOR ZONES ANZ630>632-650-652-654-656 THURSDAY
EVENING AND TODAY.
...SMALL CRAFT ADVISORY FOR ZONES ANZ630>632-650-652-654-656
TONIGHT THROUGH SATURDAY AFTERNOON.
...SMALL CRAFT ADVISORY FOR ZONE ANZ633 THROUGH SATURDAY.
&&
SHORT TERM/LONG TERM...CULLEN
AVIATION/MARINE...BROWNHazardous weather outlook, Jan 14, 5:30 AM EST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 530 AM EST FRI JAN 14 2005 MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-151030- ACCOMACK VA-AMELIA VA-BERTIE NC-BRUNSWICK VA-CAMDEN NC-CAROLINE VA- CHARLES CITY VA-CHESAPEAKE VA-CHESTERFIELD VA-CHOWAN NC- CUMBERLAND VA-DINWIDDIE VA-DORCHESTER MD-EASTERN CURRITUCK NC- ESSEX VA-FLUVANNA VA-GATES NC-GLOUCESTER VA-GOOCHLAND VA- GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-INLAND WORCESTER MD- ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA- LANCASTER VA-LOUISA VA-LUNENBURG VA-MARYLAND BEACHES MD-MATHEWS VA- MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA- NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC- NORTHUMBERLAND VA-NOTTOWAY VA-PASQUOTANK NC-PERQUIMANS NC- POWHATAN VA-PRINCE EDWARD VA-PRINCE GEORGE VA-RICHMOND VA- SOMERSET MD-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA- VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-WICOMICO MD- YORK VA- 530 AM EST FRI JAN 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN VIRGINIA... NORTHEAST NORTH CAROLINA AND THE EASTERN MARYLAND SHORE. .DAY ONE...TODAY... SEVERE THUNDERSTORMS WILL PRODUCE DAMAGING WINDS...FLOODING RAINS AND ISOLATED TORNADOS THROUGH MIDDAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CULLEN THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN WAKEFIELD, VA CAN BE FOUND ON THE INTERNET AT THE FOLLOWING (LOWER CASE): HTTP://WWW.ERH.NOAA.GOV/AKQ.
In the hours before
Special weather statement, Jan 14, 4:15 AM EST, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 415 AM EST FRI JAN 14 2005 VAZ060>062-066>069-140945- AMELIA VA-CUMBERLAND VA-GOOCHLAND VA-LUNENBURG VA-NOTTOWAY VA-POWHATAN VA-PRINCE EDWARD VA- 415 AM EST FRI JAN 14 2005 ...STRONG STORMS MOVING THROUGH THE VIRGINIA PIEDMONT... AT 414 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS FROM 5 MILES NORTHWEST OF FARMVILLE TO 14 MILES SOUTH OF HAMPDEN SYDNEY...OR FROM 5 MILES NORTHWEST OF FARMVILLE TO KEYSVILLE...MOVING NORTHEAST AT 45 MPH. THE STRONG STORMS WILL BE NEAR FARMVILLE AROUND 420 AM EST CUMBERLAND AROUND 435 AM EST OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE CARTERSVILLE. WIND GUSTS TO 50 MPH ARE POSSIBLE. AN ISOLATED TORNADO IS ALSO POSSIBLE. RAINFALL RATES OF OVER AN INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. A TORNADO WATCH IS IN EFFECT FOR THE AREA UNTIL 7 AM. CULLEN
Special weather statement, Jan 14, 5:07 AM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
507 AM EST FRI JAN 14 2005
VAZ049-062>064-068>071-141045-
AMELIA VA-CAROLINE VA-CHESTERFIELD VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-LOUISA VA-POWHATAN VA-
507 AM EST FRI JAN 14 2005
...STRONG THUNDERSTORMS MOVING THROUGH CENTRAL VIRGINIA PIEDMONT...
AT 507 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 8 MILES NORTH OF GOOCHLAND TO AMELIA
COURTHOUSE...MOVING NORTHEAST AT 45 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR BOWLING GREEN AROUND 540 AM EST
ASHLAND AROUND 545 AM EST
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS
AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS.
BROWNSpecial weather statement, Jan 14, 5:55 AM EST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 555 AM EST FRI JAN 14 2005 NCZ012-013-VAZ063>065-068-070>094-096-141145- AMELIA VA-BRUNSWICK VA-CAROLINE VA-CHARLES CITY VA-CHESTERFIELD VA-DINWIDDIE VA-ESSEX VA-GLOUCESTER VA-GREENSVILLE VA-HANOVER VA-HENRICO VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MECKLENBURG VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND VA-PRINCE GEORGE VA-RICHMOND VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-WESTMORELAND VA-YORK VA- 555 AM EST FRI JAN 14 2005 ...STORMS WITH HIGH WINDS AND HEAVY RAIN MOVING THROUGH THE I95 AND I85 CORRIDORS IN CENTRAL VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 551 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS FROM 12 MILES NORTHWEST OF CHAMPLAIN TO 21 MILES SOUTH OF BRODNAX...OR FROM 12 MILES NORTHWEST OF CHAMPLAIN TO WARRENTON...MOVING EAST AT 55 MPH. THE STRONG STORMS WILL BE NEAR VARINA AROUND 600 AM EST WHARFS STORE AROUND 605 AM EST WALKERTON AROUND 610 AM EST WRIGHTS CORNER AROUND 615 AM EST WELLFORD AROUND 620 AM EST YALE AROUND 625 AM EST. OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE BON AIR... BOYKINS...CALLAO...CHARLES CITY...CHESTER...CLAREMONT...COLONIAL HEIGHTS...COURTLAND...DAHLIA...DELTAVILLE...DINWIDDIE...DISPUTANTA... DOWNTOWN RICHMOND...EMPORIA...FAIR PORT...FORT LEE...FRANKLIN... GARYSBURG...GLOUCESTER COURTHOUSE...GLOUCESTER POINT...HIGHLAND SPRINGS...HOPEWELL...KILMARNOCK...KING AND QUEEN COURTHOUSE...KING WILLIAM...LAWRENCEVILLE...MCKENNEY...MECHANICSVILLE...MONTROSS...NEW KENT...NORGE...PETERSBURG...PURDY...QUEENS LAKE...ROBLEY...ROXBURY... SAINT STEPHENS CHURCH...SURRY...TALLEYSVILLE...TAPPAHANNOCK... TOANO...URBANNA...WAKEFIELD...WARSAW...WAVERLY...WEST POINT AND WILLIAMSBURG. WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. ISOLATED TORNADOS ARE ALSO POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 AM EST. CULLEN
Special weather statement, Jan 14, 6:00 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 600 AM EST FRI JAN 14 2005 MDZ022-VAZ071-VAZ077-VAZ095-NCZ012-NCZ031-141600- ...TORNADO WATCH NUMBER 18 REMAINS IN EFFECT UNTIL 11 AM EST... A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF CENTRAL AND SOUTHEAST VIRGINIA...NORTHEAST NORTH CAROLINA AND EASTERN MARYLAND. THE WATCH IS EFFECTIVE UNTIL 11 AM. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FMC
Special weather statement, Jan 14, 7:00 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 700 AM EST FRI JAN 14 2005 NCZ012>017-030>032-VAZ072>078-081>100-141300- ACCOMACK VA-BERTIE NC-CAMDEN NC-CHARLES CITY VA-CHESAPEAKE VA-CHOWAN NC-ESSEX VA-GATES NC-GLOUCESTER VA-GREENSVILLE VA-HERTFORD NC-ISLE OF WIGHT VA-JAMES CITY VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT VA-NEWPORT NEWS/HAMPTON VA-NORFOLK/PORTSMOUTH VA-NORTHAMPTON VA-NORTHAMPTON NC-NORTHUMBERLAND VA-PASQUOTANK NC-PERQUIMANS NC-PRINCE GEORGE VA-RICHMOND VA-SOUTHAMPTON VA-SUFFOLK VA-SURRY VA-SUSSEX VA-VIRGINIA BEACH VA-WESTERN CURRITUCK NC-WESTMORELAND VA-YORK VA- 700 AM EST FRI JAN 14 2005 ...STRONG STORMS WITH HIGH WINDS AND HEAVY RAIN MOVING THROUGH EASTERN VIRGINIA AND NORTHEAST NORTH CAROLINA... AT 658 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS FROM 10 MILES NORTH OF CALLAO TO 5 MILES SOUTHEAST OF GARYSBURG...MOVING EAST AT 45 MPH. THE STRONG STORMS WILL BE NEAR WATER VIEW AROUND 705 AM EST RICH SQUARE AROUND 710 AM EST YORK TERRACE AROUND 715 AM EST ZUNI AROUND 720 AM EST YORKTOWN AROUND 725 AM EST WILLS CORNER AROUND 730 AM EST OTHER LOCATIONS TO BE AFFECTED BY THE STORMS INCLUDE AHOSKIE... BOYKINS...CAMDEN...CAPE CHARLES...CHARLES CITY...CHURCHLAND... CLAREMONT...COURTLAND...DEEP CREEK...DELTAVILLE...DOWNTOWN NORFOLK... DOWNTOWN PORTSMOUTH...DOWNTOWN SUFFOLK...ELIZABETH CITY...EXMORE... FAIR PORT...FRANKLIN...GATESVILLE...GLOUCESTER COURTHOUSE... GLOUCESTER POINT...GREAT BRIDGE...HAMPTON...HERTFORD...HOLLAND... KEMPSVILLE...KILMARNOCK...KING AND QUEEN COURTHOUSE...LANGLEY AFB... MATHEWS...MURFREESBORO...NEW KENT...NEW POINT COMFORT...NEWPORT NEWS...NORGE...OCEAN VIEW...PATRICK HENRY FIELD...POQUOSON...QUEENS LAKE...ROBLEY...RYLAND...SEAFORD...SMITHFIELD...SOUTH MILLS... SUNBURY...SURRY...TOANO...URBANNA...VIRGINIA BEACH OCEANFRONT... WAKEFIELD...WARSAW...WAVERLY...WEST POINT...WILLIAMSBURG...WINDSOR AND WINFALL. WIND GUSTS TO 50 MPH ARE LIKELY WITH THESE STORMS. RAINFALL RATES OF ONE TO TWO INCHES PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AREAS. ISOLATED TORNADOS ARE ALSO POSSIBLE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 AM EST. CULLEN
Local storm report, Jan 14, 7:09 AM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
709 AM EST FRI JAN 14 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM TSTM WND DMG DUNCAN 37.71N 78.15W
01/14/2005 CUMBERLAND VA LAW ENFORCEMENT
TREE IN ROAD NEAR DUNCAN STORE
&&
CROSSLEYThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:54 AM EST | Tornado Warning | AKQ | Charles City, Fluvanna, Northumberland, Prince George, Richmond | 307 days |
| Jan 14, 4:03 AM EST | Tornado Warning | AKQ | Goochland, Surry | 130 days |
| Jan 14, 5:18 AM EST | Tornado Warning | AKQ | Hanover | 169 days |
| Jan 14, 5:28 AM EST | Severe Thunderstorm Warning | AKQ | Charles City, James City, Mecklenburg | 219 days |
| Jan 14, 8:18 AM EST | Special Marine Warning | AKQ | 57 min | |
| Jan 14, 8:45 AM EST | Special Marine Warning | AKQ | 60 min | |
| Jan 14, 9:24 AM EST | Severe Thunderstorm Warning | AKQ | Richmond, Westmoreland | 246 days |
| Jan 14, 9:46 AM EST | Severe Thunderstorm Warning | AKQ | City of Chesapeake, City of Virginia Beach | 247 days |
| Jan 14, 10:05 AM EST | Special Marine Warning | AKQ | 55 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2005Severe Thunderstorm Warnings in Maryland, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.